Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 17, NWS Elko, NV

September 28, 20135 counties in Nevada

NWS Elko, NV issued this wind advisory at Sep 28, 2013, 2:34 PM PDT for 5 counties in Nevada. It took effect at Sep 29, 2013, 5:00 AM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2013, 2:34 PM PDT (21:34 UTC)
In effect from
Sep 29, 2013, 5:00 AM PDT
Expired
Sep 30, 2013, 5:00 PM PDT
In force
36 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2315 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWUS75 KLKN 282134
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
234 PM PDT SAT SEP 28 2013

...VERY WINDY SUNDAY...

.A STRONG PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO
NORTHERN NEVADA ON SUNDAY.

NVZ030-291545-
/O.NEW.KLKN.WI.Y.0017.130929T1200Z-130930T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
234 PM PDT SAT SEP 28 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE MORNING
  THROUGH THE AFTERNOON.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... 
  GOLCONDA SUMMIT. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT, ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-034-036-038-039-291545-
/O.NEW.KLKN.WI.Y.0017.130929T1800Z-130930T0600Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
234 PM PDT SAT SEP 28 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... 
  EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...
  CARLIN. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT, ESPECIALLY IN
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
5 follow-up statements
215 
WWUS75 KLKN 290900
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT SUN SEP 29 2013

...STRONG SOUTHWEST WINDS ACROSS NEVADA TODAY...

.A STRONG STORM SYSTEM ACROSS THE PACIFIC NORTHWEST WILL SPREAD
STRONG SOUTHWEST WINDS ACROSS NEVADA TODAY. WINDS WILL INCREASE
QUICKLY LATE THIS MORNING, WITH THE STRONGEST WINDS EXPECTED
DURING THE AFTERNOON HOURS. WINDS WILL ONLY GRADUALLY DECREASE IN
THE VALLEYS THIS EVENING, WITH STRONG WIND GUSTS CONTINUING ON THE
HIGHER TERRAIN TONIGHT. 

NVZ030-300000-
/O.CON.KLKN.WI.Y.0017.130929T1200Z-130930T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
200 AM PDT SUN SEP 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO
11 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM LATE MORNING
  THROUGH THE AFTERNOON. 

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
   GOLCONDA SUMMIT. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED
  ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL RESULT IN
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-034-036-038-039-300000-
/O.CON.KLKN.WI.Y.0017.130929T1800Z-130930T0600Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
200 AM PDT SUN SEP 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND
  EARLY EVENING HOURS. WINDS WILL ONLY GRADUALLY DIMINISH IN THE
  VALLEYS LATE THIS EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... 
  EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK... CARLIN.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED
  ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL RESULT IN
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
396 
WWUS75 KLKN 292140
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
240 PM PDT SUN SEP 29 2013

...STRONG SOUTHWEST WINDS ACROSS NORTHERN NEVADA THROUGH MONDAY...

.A STRONG STORM SYSTEM ACROSS THE PACIFIC NORTHWEST WILL CONTINUE
TO BRING STRONG SOUTHWEST WINDS TO NORTHERN NEVADA THROUGH MONDAY.

NVZ030-301300-
/O.EXT.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
240 PM PDT SUN SEP 29 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT MONDAY. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE DAYTIME HOURS.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED
  ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL RESULT IN
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-034-036-038-039-301300-
/O.EXT.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
240 PM PDT SUN SEP 29 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT MONDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR DURING THE DAYTIME HOURS.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...
  EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING 
  CREEK...CARLIN. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED
  ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL RESULT IN
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
771 
WWUS75 KLKN 300830
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
130 AM PDT MON SEP 30 2013

...STRONG SOUTHWEST WINDS ACROSS NORTHERN NEVADA THROUGH THIS
AFTERNOON...

.A STRONG STORM SYSTEM ACROSS THE PACIFIC NORTHWEST WILL CONTINUE
TO BRING STRONG SOUTHWEST WINDS TO NORTHERN NEVADA THROUGH MONDAY
AFTERNOON. THE STRONGEST WIND GUSTS ARE EXPECTED ON THE HIGHER
TERRAIN AND PASSES EARLY THIS MORNING...WHILE THE STRONGEST WINDS ARE
EXPECTED ON THE VALLEY FLOORS FROM MID MORNING TO EARLY AFTERNOON.
WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON AND EVENING.

NVZ030-010000-
/O.CON.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
130 AM PDT MON SEP 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR ON THE HIGHER
  TERRAIN AND PASSES EARLY THIS MORNING. THE STRONGEST WINDS WILL
  OCCUR ON THE VALLEY FLOORS FROM MID MORNING THROUGH THE EARLY
  AFTERNOON HOURS. 

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
   GOLCONDA SUMMIT. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED
  ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST MAY RESULT IN
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-034-036-038-039-010000-
/O.CON.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
130 AM PDT MON SEP 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...THE STRONGEST WIND GUSTS WILL OCCUR ON THE HIGHER
  TERRAIN AND PASSES EARLY THIS MORNING. THE STRONGEST WINDS WILL
  OCCUR ON THE VALLEY FLOORS FROM MID MORNING THROUGH THE EARLY
  AFTERNOON HOURS. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN... 
  EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING 
  CREEK... CARLIN.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS CAN BE EXPECTED
  ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING DUST MAY RESULT IN
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
346 
WWUS75 KLKN 302216
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
316 PM PDT MON SEP 30 2013


NVZ030-010000-
/O.CON.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
316 PM PDT MON SEP 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH.
  STRONGEST WINDS WILL BE OVER HIGHER TERRAIN. 

* TIMING...WINDS ARE BEGINNING TO SUBSIDE IN MANY AREAS...AND
  SHOULD FALL BELOW ADVISORY LEVELS ACROSS HUMBOLDT COUNTY BY THIS
  EVENING. 

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
   GOLCONDA SUMMIT. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS 
  CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING 
  DUST MAY RESULT IN REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-034-036-038-039-010000-
/O.CON.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
316 PM PDT MON SEP 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. STRONGEST
  WINDS WILL BE OVER THE HIGHER TERRAIN. 

* TIMING...WINDS ARE BEGINNING TO SUBSIDE IN MANY AREAS...AND
  SHOULD FALL BELOW ADVISORY LEVELS ACROSS THE REGION THIS 
  EVENING. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN... 
  EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING 
  CREEK... CARLIN.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. DANGEROUS CROSSWINDS 
  CAN BE EXPECTED ON NORTH-SOUTH ROADWAYS. AREAS OF BLOWING 
  DUST MAY RESULT IN REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
246 
WWUS75 KLKN 302355
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
455 PM PDT MON SEP 30 2013


NVZ030-010100-
/O.EXP.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
455 PM PDT MON SEP 30 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. 

WINDS ARE SUBSIDING ACROSS HUMBOLDT COUNTY...WITH GUSTS BELOW
ADVISORY LEVELS OVER MOST LOCATIONS. WINDS WILL CONTINUE TO
SUBSIDE THROUGH THE EVENING AND AS SUCH HAVE ALLOWED THE WIND
ADVISORY TO EXPIRE AT 5 PM PDT THIS AFTERNOON.

HAZY CONDITIONS WILL PERSIST IN SOME AREAS INTO THE EVENING HOURS
DUE TO BLOWING DUST FROM EARLIER TODAY.

$$

NVZ031-034-036-038-039-010100-
/O.EXP.KLKN.WI.Y.0017.000000T0000Z-131001T0000Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
455 PM PDT MON SEP 30 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. 

WINDS ARE SUBSIDING ACROSS NORTHERN LANDER AND EUREKA
COUNTIES...AS WELL AS ELKO COUNTY...WITH GUSTS BELOW ADVISORY
LEVELS AT MOST LOCATIONS. WINDS WILL CONTINUE TO SUBSIDE THROUGH
THE EVENING AND AS SUCH HAVE ALLOWED THE WIND ADVISORY TO EXPIRE
AT 5 PM PDT THIS AFTERNOON.

HAZY CONDITIONS WILL PERSIST IN SOME AREAS INTO THE EVENING HOURS
DUE TO BLOWING DUST FROM EARLIER TODAY. 

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 28, 9:46 AM PDT, 4 hours 48 minutes earlier.

Area forecast discussion, Sep 28, 9:46 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
946 AM PDT SAT SEP 28 2013

.SYNOPSIS...WEAK HIGH PRESSURE WILL PROVIDE DRY AND MILD WEATHER SATURDAY.
WINDY CONDITIONS WILL CREATE AREAS OF BLOWING DUST SUNDAY AND THERE
WILL BE A SLIGHT RISK FOR SHOWERS NORTH OF INTERSTATE 80 MONDAY
AND TUESDAY.
&&

.UPDATE FOR FIRE WEATHER...LATEST MODEL GUIDANCE, ESPECIALLY THE
12Z NAM, SHOWS WINDS AND RELATIVE HUMIDITY WILL EXCEED CRITICAL
THRESHOLDS ACROSS CENTRAL NEVADA SUNDAY SO WENT AHEAD AND
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING.
&&

.PREV DISCUSSION... /ISSUED AT 224 AM /

SYNOPSIS...WEAK HIGH PRESSURE WILL PROVIDE DRY AND MILD WEATHER SATURDAY.
WINDY CONDITIONS WILL CREATE AREAS OF BLOWING DUST SUNDAY AND THERE
WILL BE A SLIGHT RISK FOR SHOWERS NORTH OF INTERSTATE 80 MONDAY
AND TUESDAY.

SHORT TERM...TODAY THROUGH SUNDAY. WITH LOW PRESSURE WELL TO THE
EAST...MAINLY CLEAR SKIES ABOUND ACROSS MOST OF THE LKN CWFA.
THERE IS SOME DIRT RIDING A SHORT WAVE POSITIVE TILTED RIDGE AXIS
SPREADING CLOUDINESS ACROSS WESTERN NEVADA THIS MORNING. THE
MODELS ARE IN GOOD SYNCHRONIZATION THIS MORNING.

TODAY THROUGH SUNDAY MORNING. THERE IS A FREEZE WARNING IN EFFECT FOR
CENTRAL NEVADA AS WELL ALL OF LANDER AND EUREKA COUNTIES. SOME
TEMPERATURES IN THE 20S BEGAN SHOWING UP IN CENTRAL NEVADA AS
EARLY AS MIDNIGHT. THE SHORT WAVE RIDGE AXIS WILL PROGRESS EAST
AND WINDS ALOFT WILL BACK TOWARDS THE SOUTHWEST AND STRENGTHEN
AHEAD OF ANOTHER LOW PRESSURE SYSTEM. WILL KEEP THIS PERIOD DRY.
OVERNIGHT TEMPERATURES WILL RESPOND TO SOME WEAK MIXING AT THE LOW
LEVELS RESULTING IN A RATHER MILD NIGHT COMPARED TO THE PAST FEW.
HIGH TEMPERATURES WILL BE IN THE 60S...LOWS IN THE 40S.

SUNDAY AFTERNOON THROUGH SUNDAY EVENING. LOW PRESSURE OFF THE
PACIFIC CANADIAN COAST WILL EXTEND A STRONG LOBE THROUGH THE
WESTERN CONUS. PRECIPITATION WILL BE LIGHT RAIN AND MAINLY AFFECT
AREAS NORTH OF INTERSTATE 80. THE BIG ISSUE WILL BE THE WIND. A
WIND ADVISORY IS A NEAR CERTAINTY FOR HUMBOLDT AND NORTHERN ELKO
COUNTIES. BLOWING DUST WILL BE PREVALENT. NORTHERN ELKO COULD
EXPERIENCE CROSS WIND GUSTS IN THE 60S ACROSS HIGHWAY SUMMITS. THE
CAVEAT WILL BE THE LIMITED MIXING DUE TO A RAPID INFLUX OF CLOUDS
SO REFRAINED FROM ISSUING A HIGH WIND WATCH AT THIS TIME. NOTE
THAT H7 WINDS ARE MODELED AT 40-50 KNOTS ACROSS THE NORTH AND H5
WINDS ARE SHOWING UP AS 55-65 KNOTS. HIGH TEMPERATURES WILL BE IN
THE 60S HOWEVER IT MAY NOT FEEL LIKE IT.

LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. THE LONG TERM
FORECAST FOR NEVADA IS QUIET MILD AND DRY FOR MOST LOCATIONS THROUGH
TUESDAY, FOLLOWED BY THE NEXT COLD FRONT SCHEDULED ON WEDNESDAY
NIGHT AND THURSDAY.

MONDAY...STRONG MOIST PACIFIC JET STREAM WILL BE RACING BY TO THE
NORTH OF NEVADA. MOSTLY CLOUDY SKIES AND RAIN SHOWERS CONFINED TO
AREAS NORTH OF I-80. STRONG SW WINDS OF 20-35 MPH WILL CONTINUE
ACROSS NEVADA MONDAY AFTERNOON.

TUESDAY...THE MOST PLEASANT DAY OF THE FORECAST PERIOD. MOSTLY
SUNNY, MUCH LESS WIND AND MILD AFTERNOON TEMPERATURES IN THE UPPER
60S AND LOWER 70S.

WEDNESDAY THROUGH FRIDAY...THE NEXT COLD FRONT WILL AFFECT THE GREAT
BASIN. HAVE HIGH CONFIDENCE THAT A COLD FRONTAL PASSAGE WILL OCCUR,
MOST LIKELY WEDNESDAY NIGHT. BUT THE STRENGTH OF THE COLD FRONT, THE
STRENGTH OF THE PARENT STORM SYSTEM, AND THE DEGREE OF COLD BEHIND
THE FRONT...ALL CONTINUE TO VARY WILDLY BETWEEN MODELS. EVEN
SOLUTIONS FROM THE SAME MODEL ARE NOT STABLE, BOUNCING FROM A STRONG
FRONT TO A WEAK ONE, AND THEN BACK TO A STRONG ONE AGAIN. AT
PRESENT, 00Z GFS FORECASTS A GLANCING BLOW WITH THE LEAST IMPACT.
00Z ECMWF HAS REVERTED BACK TO A MUCH STRONGER SOLUTION, THUS MORE
PRECIPITATION AND MUCH COLDER AIR. GEM SOMEWHERE IN BETWEEN. FUTILE
TO KEEP CHANGING GRIDS WITH EACH PACKAGE UNTIL MODELS SETTLE DOWN.
BELIEVE COMPUTER MODELS ARE HAVING DIFFICULTY RESOLVING AN INFUSION
OF REMNANT TROPICAL CYCLONE ENERGY IN THE PACIFIC. SHOULD HAVE A
MUCH BETTER IDEA IN 1-2 DAYS. FOR NOW, ALL MODELS AGREE THURSDAY
WILL BE COLDEST DAY, BUT HOW COLD IS ANYONES GUESS. SIDED WITH
ECMWF FOR NOW WITH HIGHS IN THE 50S THURSDAY, BUT IT MAY BE
COLDER. KEPT SOME VALLEY RAIN AND MOUNTAIN SNOW SHOWERS MENTIONED
WEDNESDAY THROUGH THURSDAY, BUT THERE IS VERY HIGH UNCERTAINTY
REGARDING MOISTURE AVAILABILITY AND HOW WIDESPREAD RAIN AND SNOW
WILL BE. BT

AVIATION...VFR THROUGH 12Z SUN. SCT TO BKN CIRRUS ACROSS NORTHERN
NEVADA. AFTER 18Z, SW WINDS AT 5-15 KTS AT ALL SITES, WITH GUSTS OF
20-25 KTS. AFTER 18Z SUNDAY, EXPECT MUCH STRONGER SW WINDS TO AFFECT
GENERAL AVIATION OPERATIONS. WINDS SUNDAY AFTERNOON AT KWMC, KEKO
AND KELY WILL AVERAGE 25-35 KTS WITH GUSTS NEAR 45 KTS. AREAS OF
BLDU MAY LIMIT VIS 18Z SUN-03Z MON, PARTICULARLY AT KWMC BUT PERHAPS
AT KEKO AS WELL. BT

FIRE WEATHER...WEAK HIGH PRESSURE WILL BRING A RELATIVELY
UNEVENTFUL DAY TODAY. HOWEVER RELATIVE HUMIDITIES WILL BE DROPPING
SUBSTANTIALLY. WIND GUSTS SUNDAY ARE EXPECTED TO EXCEED 30 MPH
WIDESPREAD AHEAD OF AN INCOMING LOW PRESSURE SYSTEM. HUMIDITY
VALUES WILL BE OF MOST CONCERN SOUTH OF INTERSTATE 80 AND WEST OF
THE RUBY MOUNTAINS ON SUNDAY...A FIRE WEATHER WATCH IS IN EFFECT
FOR ZONES 454 457 AND 455.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 11 PM PDT SUNDAY FOR NORTHEASTERN
NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...WHITE PINE COUNTY.

&&

91
Hazardous weather outlook, Sep 28, 3:02 AM PDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
302 AM PDT SAT SEP 28 2013

NVZ030-031-033>041-290100-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
302 AM PDT SAT SEP 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA ON
SUNDAY. AHEAD OF THIS SYSTEM...STRONG SOUTHWESTERLY WINDS WILL
DEVELOP. GUSTS MAY EXCEED 45 MPH ACROSS MUCH OF NORTHERN
NEVADA AND THE HIGHER TERRAIN OF CENTRAL NEVADA. LOCAL GUSTS
AROUND 60 MPH WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF
NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS IN THE AFTERNOON AND
EARLY EVENING SUNDAY. MORE INFORMATION WILL BE FORTHCOMING
CONCERNING THESE WINDS AS THE SYSTEM APPROACHES.

A COLD FRONT WILL BRING SOME SHOWERS TO THE REGION WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 9:37 AM PDTRed Flag WarningLKN29 hr

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.